It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by jenn on November 24, 2000 at 20:36:08:

In Reply to: Re: Spouse Has Siezures and Diagnosis Is not Going Well posted by dotto on November 21, 2000 at 02:53:49:

just for your information.,some other types of medicines are Depakote,lorazapam,dilantin, and topamax...I'm on 400mgs of dilantin and i'm a basket case. I can't wait to go to the doctor. They make me sleepy,druged up, i have to hold on to things in order to walk, my eyes are pounding and i can't see right, my balence is also off. I think the doc is overdosing me. I just found out today on this board that this medicine causes weight lose. Well,i already have a problam with my weight and that is because i don't weight enough. I'm 27 yrs old and two kids and i only weight 90 lbs. not like i can afford to lose any lbs. just be careful., and ask lots of questions. that's why i take my mom to my appointments.

: Dear Kerstin,
: : Please understand that alot of the seizure medicines that are out there have many nasty side effects, they can effect your liver or kidney, etc. Some medicines they have to monitor your blood levels to make sure the medicine isn't hurting you. When you start taking the medicine getting the correct dossage is just a guessing game. You pick a dosage and based on if you have side effects or not you either lower or higher it. The medicines are not fun. If your husband has had only three seizures and they have been mild it may be best to leave him unmedicated also. You need to decide if the medicine or the seizures are going to be more harmfull. Most often in this type of situation it is the medicine. Also it is common to have all the test done mri, cat scan, eeg, and have all come back normal. A lot of people don't know what causes their seizures and don't have answers. Some do get answers tho. Talk to the drs. share your frustrations and fears. It is important to not let them intimidate you even the military ones. I was diagnosed with epilepsy when my husband was in the marine corp and I learned to get assertive real fast to get the answers I needed. I hope and pray you get the ansers and help you need soon. Trust in the Lord and all will be well. Karla.

: I like what you posted, and want to add a few statements. My dr. ordered 2 MRIs, the 1st didn't show anything so they did a 2nd with dye in the blood to be sure. The Electrocardiogram was normal also. The EEG showed an abnormal "spike" in the brain wave pattern in the sleepy state so I was put on Dilantin. The 300 mg. dose caused gums to swell, and bleed if I brushed my teeth less than gently, also caused my eyes to get red and be sensitive to glare. I tried going to 200 mgs a day. The side effects have gone and I have had no seizures. My dr. did balance tests and made sure I had good cordination. My dr. is glad I can take less Dilantin, to avoid possible long term use problems.
: I have had many students who had different seizures and different medications with various side effects. Getting the meds right can be a problem. You can look them up on the internet, and learn a lot.


Follow Ups

All times are GMT -7. The time now is 07:01 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!